Louisiana, 2004Damaging Wind in Louisiana, August 5, 2004
August 5, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 5, 1:41 PM CST, 39 minutes earlier.
Area forecast discussion, Aug 5, 1:41 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT THU AUG 5 2004
.DISCUSSION...
FRONT HAS WORKED WELL INTO CWA THIS AFTERNOON. EXACT LOCATION RATHER
HARD TO PINPOINT...SINCE WINDS WERE SWITCHING TO WEST AND NORTHWEST
AHEAD OF FRONT. SURFACE TROF IS ALSO RATHER BROAD...BUT EXTENDS FROM
JUST SOUTH OF MONROE TO AROUND CORSICANA. NO IMMEDIATE CHANGE IN
DEWPOINTS OR TEMPS BEHIND FRONT. WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ALONG AND BEHIND FRONT...AND SHOULD
CONTINUE INTO THE EARLY EVENING. POPS MAY BE A LITTLE HIGHER
THAN 20 PERCENT ALONG THE BOUNDARY FOR THE LATE AFTERNOON HOURS...
BUT A 20 POP SHOULD HANDLE THE EVENING HOURS. WILL TAKE THE SLIGHT
CHANCE A LITTLE FURTHER NORTH THAN PREVIOUS FORECAST...SINCE SOME
DEVELOPMENT IS WELL BEHIND FRONT.
NEXT FEW DAYS LOOK DRY AND VERY PLEASANT FOR EARLY AUGUST. DEWPOINTS
SHOULD FALL INTO THE UPPER 50S AND LOWER 60S WITH HIGHS IN THE UPPER
80S AND LOWER 90S. OVERNIGHT LOWS WILL BE MOSTLY IN THE 60S...BUT
WOULD NOT BE SURPRISED TO SEE SOME UPPER 50S IN A FEW NORTHERN
LOCATIONS. NEXT CHANCE OF RAIN LOOKS LIKE TUESDAY...AS ANOTHER
SURFACE FRONT MOVES INTO SOUTHERN OKLAHOMA AND ARKANSAS. HOWEVER...
WILL HAVE WATCH CONVECTIVE DEVELOP IN THE SOUTHERN PLAINS SUNDAY AND
MONDAY EVENING...AS NORTHWEST FLOW ALOFT COULD BRING SOME OF THIS
SOUTH INTO CWA DURING THE LATE NIGHT OR EARLY MORNING HOURS.
TEMPS SHOULD REMAIN AT OR SLIGHTLY BELOW NORMAL NEXT SEVEN DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 90 64 89 / 20 0 0 0
MLU 66 87 63 87 / 20 0 0 0
TXK 66 89 63 89 / 20 0 0 0
TYR 74 91 65 91 / 20 0 0 0
LFK 75 91 66 91 / 20 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14
Hazardous weather outlook, Aug 5, 11:00 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU AUG 5 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU AUG 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Thunderstorm Wind, Ouachita
- When
- August 5, 2:20 PM CST
- Where
- Ouachita County, West Monroe
- Measured
- 59 kt (68 mph) estimated gust
- Property damage
- $25,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.517, -92.117
Large trees downed. One on top of a house. Trees downed on Pines Rd. near Thomas Rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, August 5, 20041 death · 1 event
- Flash Flood and Hail in Georgia, August 5, 2004$196,000 · 1 in hail · 11 events
- Flash Flooding in Colorado, August 5, 2004$200,000 · 5 events
- Damaging Winds in Mississippi, August 5, 2004$26,000 · 60 kt wind · 6 events
- Damaging Winds in Montana, August 5 to 6, 200457 kt wind · 8 events
- Heavy Rain in Kansas, August 5, 20044 events
- Hail in Montana, August 5, 20041.5 in hail · 4 events
- Flash Flooding and Flood in Colorado, August 5 to 7, 20043 events
- Flash Flood and Hail in North Carolina, August 5, 20040.88 in hail · 3 events
- Hail in Montana, August 5, 20040.75 in hail · 3 events
- Damaging Winds in Georgia, August 5, 200450 kt wind · 2 events
- Damaging Winds in Idaho, August 5, 200454 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413238.